Arkansas, 2015

Winter Storm in Arkansas, February 23, 2015

February 23, 2015 · NWS TSA · 1 event in 1 county or zone

An upper level disturbance moved through the Southern Plains on the 23rd, resulting in widespread precipitation development. Arctic air had already settled into the area, which supported a widespread snowfall.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An upper level disturbance moved through the Southern Plains on the 23rd, resulting in widespread precipitation development. Arctic air had already settled into the area, which supported a widespread snowfall. Some portions of west central Arkansas received between four and five inches of snow during the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 23, 11:12 AM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Feb 23, 11:12 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1112 AM CST MON FEB 23 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 18Z TAFS... INTERMITTENT SNOW SHOWERS WILL CONTINUE TO AFFECT
ALL SITES THIS AFTERNOON... CREATING TEMPORARY MVFR CONDITIONS. A
BRIEF PERIOD OF IFR CONDITIONS MAY BE A POSSIBILITY WITH ANY AREAS
OF HEAVIER PRECIPITATION THAT HAPPEN TO PASS OVER A TERMINAL SITE.
PRECIPITATION WILL END FROM WEST TO EAST LATE THIS AFTERNOON. WHILE
CONDITIONS SLOWLY IMPROVE ACROSS EASTERN OKLAHOMA... MVFR CEILINGS
ARE EXPECTED TO PREVAIL THROUGHOUT THE FORECAST PERIOD AT ARKANSAS
SITES.

&&

.PREV DISCUSSION... /ISSUED 1056 AM CST MON FEB 23 2015/

..UPDATE...

DISCUSSION...
THE HEAVIEST PRECIPITATION CONTINUES TO WORK ITS WAY EAST ACROSS
THE FORECAST AREA AND IS ENTERING WEST CENTRAL ARKANSAS. AREAS ALONG
AND SOUTH OF INTERSTATE 40 WILL SEE THE BULK OF ACTIVITY FOR THE
REMAINDER OF THE DAY. SCATTERED AREAS OF LIGHT PRECIPITATION
CONTINUE TO DEVELOP WEST OF THE FORECAST AREA WHICH WILL CONTINUE
TO PRODUCE INTERMITTENT ACTIVITY ACROSS MUCH OF THE REMAINDER OF
OUR AREA. AS SUCH... HAVE NOT CHANGED POPS OR FORECAST
TEMPERATURES FOR THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 539 AM CST MON FEB 23 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD LIGHT SNOW WILL TRACK ACROSS NE OK / FAR NW AR WITH
MINIMAL FLIGHT IMPACTS EXPECTED. MORE WIDESPREAD AND PROLONGED
AVIATION IMPACTS ARE EXPECTED ACROSS SE OK INTO WEST CENTRAL
ARKANSAS W/ MVFR TO IFR CONDITIONS LIKELY. PRECIP WILL DIMINISH BY
EARLY EVENING WITH A TREND TOWARD VFR / MVFR CEILINGS.

PREV DISCUSSION... /ISSUED 406 AM CST MON FEB 23 2015/

DISCUSSION...
ANOTHER ROUND OF WINTER WEATHER IS ABOUT TO GET UNDERWAY ACROSS
PARTS OF EASTERN OK EARLY THIS MORNING. A LARGE AREA OF SHOWERY
PRECIP HAS SPREAD ACROSS WESTERN/CENTRAL OK A LITTLE AHEAD OF
SCHEDULE...WITH SEVERAL REPORTS OF GRAUPEL OR ICE PELLETS DESPITE
ALL MODEL SOUNDINGS POINTING TO SNOW. STILL BELIEVE THIS WILL
MAINLY BE A SNOW EVENT FOR ALL BUT FAR SOUTHERN OK BUT THE
CONVECTIVE NATURE OF AT LEAST THIS EARLY ROUND OF PRECIP LENDS SOME
CONFIDENCE TO ADDING A SLEET/SNOW MIXTURE NORTH TO ABOUT I-40 THIS
MORNING. OVERALL CONFIGURATION AND TIMING OF ADVISORY APPEARS GOOD
FOR NOW...THOUGH MUCH OF THE EVENT MAY BE DONE WELL BEFORE 00Z
EXPIRATION TIME. LATEST RUNS OF HRRR HAVE ALSO SPREAD HEAVIER SNOW
TOTALS A BIT FARTHER NORTH ACROSS EASTERN OK AND THIS WILL NEED TO
BE WATCHED THROUGHOUT THE DAY. TEMPS TODAY WILL NOT GO MUCH OF
ANYWHERE WITH MOSTLY LOW/MID 20S FOR HIGHS.

COLD AND DRY TONIGHT WITH A MODEST WARM UP ON TUESDAY...WHICH WILL
FEEL NICE AFTER LAST COUPLE OF DAYS DESPITE BEING SEVERAL DEGREES
BELOW NORMAL. UPPER LEVEL SYSTEM OVER THE SOUTHWEST WILL MOVE EAST
ACROSS TEXAS TUE NIGHT INTO WED...WITH A SMALL CHANCE OF PRECIP
SPREADING INTO SE OKLAHOMA DURING THAT TIME IN THE FORM OF LIGHT
SNOW OR SLEET. THIS IS NOT EXPECTED TO BE MUCH OF AN ISSUE AS THE
HEAVIER PRECIP SHOULD STAY SOUTH OF THE RED RIVER. A NICE WARM UP
FOR WEDNESDAY BUT NOT FOR LONG AS ANOTHER SURGE OF MUCH COLDER AIR
PLUNGES SOUTH BY THURSDAY.

HIGH LEVELS OF UNCERTAINTY IN THE EXTENDED FORECAST BUT IT DOES
APPEAR THAT TEMPS WILL WARM UP BY NEXT WEEKEND...ENOUGH FOR ANY
PRECIP TO BE LIQUID. THERE STILL MAY BE A TRANSITION PERIOD LATE
IN THE WEEK HOWEVER SO WINTER WEATHER POTENTIAL WILL STILL BE
PRESENT FOR THU INTO SAT. FORECAST CONFIDENCE REMAINS QUITE LOW
BEYOND THURSDAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 PM MONDAY FOR OKZ049-OKZ053-
     OKZ065-OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...WINTER WEATHER ADVISORY UNTIL 6 PM MONDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

AVIATION...06
Hazardous weather outlook, Feb 23, 11:58 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1158 AM CST MON FEB 23 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241115-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1158 AM CST MON FEB 23 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
INTERMITTENT SNOW SHOWERS WILL CONTINUE TO AFFECT THE REGION THIS
AFTERNOON. LIGHT ACCUMULATIONS ARE POSSIBLE... ESPECIALLY WITH ANY
HEAVIER BANDS OF PRECIPITATION. EVEN SMALL ACCUMULATIONS MAY
AFFECT ROAD CONDITIONS WITH TEMPERATURES AS COLD AS THEY ARE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY THROUGH SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
TEMPERATURES WILL WARM TUESDAY AND WEDNESDAY WITH THE NEXT
STORM SYSTEM LIKELY PASSING SOUTH OF THE AREA...WITH ONLY
A SLIGHT CHANCE OF SNOW ACROSS FAR SOUTHEAST OKLAHOMA
WEDNESDAY.  THE NEXT STRONG COLD FRONT ARRIVES ON THURSDAY...
WITH THE RETURN OF WINTER WEATHER CHANCES FRIDAY INTO
NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Feb 23, 3:04 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CST MON FEB 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     SNOW             1 N MCALESTER           34.95N 95.77W
02/23/2015  E2.5 INCH        PITTSBURG          OK   EMERGENCY MNGR

            NEW SNOWFALL SINCE ABOUT 11AM THIS MORNING. STILL
            SNOWING.

&&

AEJ
Local storm report, Feb 23, 3:25 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CST MON FEB 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             TULSA                   36.13N 95.92W
02/23/2015  M0.4 INCH        TULSA              OK   NWS EMPLOYEE

            MEASURED AT THE NWS OFFICE. SNOWFALL SO FAR TODAY. STILL
            SNOWING.

&&

AEJ
Local storm report, Feb 23, 3:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CST MON FEB 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     SNOW             FAYETTEVILLE            36.06N 94.16W
02/23/2015  E0.1 INCH        WASHINGTON         AR   PUBLIC

            DUSTING IN FAYETTEVILLE.

0335 PM     SNOW             CROWDER                 35.12N 95.67W
02/23/2015  E4.0 INCH        PITTSBURG          OK   PUBLIC

            CURRENT SNOW DEPTH OF ABOUT 4 INCHES.

0335 PM     SNOW             INOLA                   36.15N 95.51W
02/23/2015  E0.1 INCH        ROGERS             OK   PUBLIC

            DUSTING IN INOLA. STILL SNOWING.

0335 PM     SNOW             4 NNW WILBURTON         34.97N 95.34W
02/23/2015  E3.0 INCH        LATIMER            OK   PUBLIC

0335 PM     SNOW             TALIHINA                34.75N 95.05W
02/23/2015  E1.0 INCH        LE FLORE           OK   PUBLIC

0338 PM     SNOW             SHADY POINT             35.13N 94.66W
02/23/2015  E3.5 INCH        LE FLORE           OK   PUBLIC

            CURRENT SNOW DEPTH. STILL SNOWING.

0340 PM     SNOW             MUSKOGEE                35.75N 95.37W
02/23/2015  E3.0 INCH        MUSKOGEE           OK   PUBLIC

            CURRENT SNOW DEPTH. STILL SNOWING.

0345 PM     SNOW             CLAYTON                 34.59N 95.35W
02/23/2015  E1.5 INCH        PUSHMATAHA         OK   LAW ENFORCEMENT

0345 PM     SNOW             TAHLEQUAH               35.92N 94.97W
02/23/2015  E2.5 INCH        CHEROKEE           OK   PUBLIC

            STILL SNOWING.

&&

AEJ

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Sebastian

When
February 23, 4:00 PM CST to 11:30 PM CST
Where
Sebastian forecast zone
Reported by
Official NWS Observations

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559714.